Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Prolonged nose bleeding. CT scan shows blood clots in sinus cavity. Had wisdom tooth extraction. Have hypertension

Severe nose bleeding for six days. Patient has hypertension , hyperthyroid , diabetes since three months. But recent reports show all under control. No history of sinusitis . Ct scan shows blood clots in the sinus cavity. Patient had a difficult wisdom tooth extraction about 4 months back. A portion of a bone from the upper gum broke during it and so stitches were given.. Patient had a cold for a day and slight vertigo and about 2 or 3 days after that the nose bleeding began.
Asked On : Sat, 10 Nov 2012
Answers:  1 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
ENT Specialist 's  Response

Thank you for your query.

1. Did the nose bleed (epistaxis) stop after nasal packing or on it's own? What was the quantity of teh blood loss? What is the patient's age? Was a hemogram and coagulation profile done?

2. This seems to be an Oro-Antral fistula as there is a history of a portion of the upper gum breaking off during wisdom tooth extraction and stitches being required four months ago.

3. The maxillary nasal sinus is separated from the upper teeth by a thin plate of bone which may even be missing in some persons.

4. Sometimes, blood vessels torn during bone fractures cannot retract and close due to bone fragments and hence the bleeding is severe.

5. You may share the CT Scan images for a detailed opinion.

6. If the bleeding has stopped, there is no further treatment. If it happens again a nasal endoscopic examination will show the bleeding area. The maxillary sinus may have to be opened to see the exact site. Ice fomentation over the gum and sinus (cheek) may be used for sudden nasal bleeding.

7. The blood pressure, hyperthyroidism and diabetes should be controlled. A tablet such as ethamsylate (Sylate) or tanexamic acid (Pause) will help. Is the patient on any blood thinning or anti-platelet medications?

8. The feeling of a cold and vertigo after 2-3 days of epistaxis may be a sign of infection of the blood clots in the maxillary sinus. AN antibiotic may have to be started.

Answered: Sun, 11 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor